Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 201, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 18, 2018, 10:53 PM EDT for 7 counties in North Carolina. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2018, 10:53 PM EDT (02:53 UTC)
- Expired
- Aug 19, 2018, 12:00 AM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:00 PM EDT | TSTM WND DMG | 6 Nne Seven Lakes, NC | TREE DOWN ON BETHLEHEM CHURCH RD AND MOUNT CARMEL RD. |
| Aug 18, 11:00 PM EDT | TSTM WND DMG | 6 W Carthage, NC | VERY LARGE TREE DOWN ON BETHLEHEM CHURCH RD, BLOCKING THE ROAD, NEAR SCOTCH BURYING RD. |
| Aug 18, 11:28 PM EDT | TSTM WND DMG | 2 Ene Seven Lakes, NC | TREE DOWN ON CARTHAGE RD AT SEVEN LAKES DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
897
WUUS52 KRAH 190253
SVRRAH
NCC037-085-093-105-123-125-151-190400-
/O.NEW.KRAH.SV.W.0201.180819T0253Z-180819T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1053 PM EDT SAT AUG 18 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Moore County in central North Carolina...
Western Harnett County in central North Carolina...
Eastern Montgomery County in central North Carolina...
Southeastern Randolph County in central North Carolina...
Lee County in central North Carolina...
Northeastern Hoke County in central North Carolina...
Southern Chatham County in central North Carolina...
* Until midnight EDT
* At 1053 PM EDT, severe thunderstorms were located along a line
extending from near North Carolina Zoo to 12 miles southeast of
Seagrove to 7 miles south of Biscoe, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sanford, Southern Pines, Carthage, North Carolina Zoo, Pinehurst,
Biscoe, Goldston, Seagrove, Whispering Pines and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3540 7983 3565 7983 3567 7903 3562 7899
3561 7899 3560 7898 3553 7892 3534 7887
3520 7904 3519 7909 3515 7910 3514 7912
3520 7993
TIME...MOT...LOC 0253Z 276DEG 30KT 3558 7970 3543 7961 3526 7978
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
429
WWUS52 KRAH 190314
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1114 PM EDT SAT AUG 18 2018
NCC123-151-190323-
/O.CAN.KRAH.SV.W.0201.000000T0000Z-180819T0400Z/
Montgomery NC-Randolph NC-
1114 PM EDT SAT AUG 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY AND
SOUTHEASTERN RANDOLPH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3518 7964 3520 7966 3524 7967 3525 7970
3528 7971 3531 7971 3551 7977 3551 7956
3566 7955 3567 7903 3562 7899 3561 7899
3553 7892 3534 7887 3521 7903 3519 7909
3515 7910 3514 7912
TIME...MOT...LOC 0313Z 276DEG 30KT 3556 7950 3541 7941 3524 7958
$$
NCC037-085-093-105-125-190400-
/O.CON.KRAH.SV.W.0201.000000T0000Z-180819T0400Z/
Moore NC-Harnett NC-Lee NC-Hoke NC-Chatham NC-
1114 PM EDT SAT AUG 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR MOORE...WESTERN HARNETT...LEE...NORTHEASTERN HOKE AND SOUTHERN
CHATHAM COUNTIES...
At 1113 PM EDT, severe thunderstorms were located along a line
extending from 9 miles west of Goldston to near Carthage to 7 miles
northwest of Pinehurst, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Goldston, Whispering
Pines, Broadway, Robbins, Foxfire and Taylortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3518 7964 3520 7966 3524 7967 3525 7970
3528 7971 3531 7971 3551 7977 3551 7956
3566 7955 3567 7903 3562 7899 3561 7899
3553 7892 3534 7887 3521 7903 3519 7909
3515 7910 3514 7912
TIME...MOT...LOC 0313Z 276DEG 30KT 3556 7950 3541 7941 3524 7958
HAIL...<.75IN
WIND...60MPH
$$
Ellis657
WWUS52 KRAH 190326
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1126 PM EDT SAT AUG 18 2018
NCC037-085-093-105-125-190400-
/O.CON.KRAH.SV.W.0201.000000T0000Z-180819T0400Z/
Moore NC-Harnett NC-Lee NC-Hoke NC-Chatham NC-
1126 PM EDT SAT AUG 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR MOORE...WESTERN HARNETT...LEE...NORTHEASTERN HOKE AND
SOUTHEASTERN CHATHAM COUNTIES...
At 1126 PM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Pittsboro to 6 miles east of Carthage
to 8 miles northwest of Pinehurst, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Goldston, Whispering
Pines, Broadway, Foxfire, Taylortown and Vass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3518 7964 3520 7966 3524 7967 3525 7970
3528 7971 3550 7948 3566 7934 3567 7903
3562 7899 3561 7899 3553 7892 3534 7887
3521 7903 3519 7909 3515 7910 3514 7912
TIME...MOT...LOC 0326Z 276DEG 31KT 3562 7919 3534 7930 3525 7959
HAIL...<.75IN
WIND...60MPH
$$
77297
WWUS52 KRAH 190344
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1144 PM EDT SAT AUG 18 2018
NCC037-085-093-105-125-190400-
/O.CON.KRAH.SV.W.0201.000000T0000Z-180819T0400Z/
Moore NC-Harnett NC-Lee NC-Hoke NC-Chatham NC-
1144 PM EDT SAT AUG 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CENTRAL MOORE...WESTERN HARNETT...LEE...NORTHEASTERN HOKE AND
SOUTHEASTERN CHATHAM COUNTIES...
At 1144 PM EDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Pittsboro to 9 miles southeast
of Sanford to near Southern Pines, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Whispering Pines,
Broadway, Foxfire, Taylortown, Vass and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3518 7964 3520 7966 3545 7935 3566 7924
3567 7903 3562 7899 3561 7899 3553 7892
3534 7887 3521 7903 3519 7909 3515 7910
3514 7912
TIME...MOT...LOC 0344Z 271DEG 32KT 3561 7902 3539 7906 3525 7943
HAIL...<.75IN
WIND...60MPH
$$
77670
WWUS52 KRAH 190401
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1201 AM EDT SUN AUG 19 2018
NCC037-085-093-105-125-190411-
/O.EXP.KRAH.SV.W.0201.000000T0000Z-180819T0400Z/
Moore NC-Harnett NC-Lee NC-Hoke NC-Chatham NC-
1201 AM EDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOORE...WESTERN
HARNETT...LEE...NORTHEASTERN HOKE AND SOUTHEASTERN CHATHAM COUNTIES
HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3518 7964 3520 7966 3545 7935 3566 7924
3567 7903 3562 7899 3561 7899 3553 7892
3534 7887 3521 7903 3519 7909 3515 7910
3514 7912
TIME...MOT...LOC 0401Z 276DEG 30KT 3560 7885 3538 7889 3524 7926
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:00 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 18, 10:00 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1000 PM EDT Sat Aug 18 2018 .SYNOPSIS... A mid and upper-level trough and surface cold front will approach the region from the west tonight. The front is expected to drop into Virginia and western North Carolina on Sunday and drift into central North Carolina by Monday morning. && .NEAR TERM /THROUGH TONIGHT/... As of 955 PM Saturday... Convection continues to fire across the southern Piedmont, the Triangle and east through Rocky Mount. The vast majority of this activity is and should remain sub-severe. Can't rule out an isolated severe thunderstorm with damaging wind the most likely threat. Heavy rain and frequent lightning will continue as these storms move east over the next several hours. Should see some gradual weakening of activity but to this point plenty of moisture and enough lift have kept storms persistent this evening. Pockets of fog and low stratus can be expected especially in the wake of showers and thunderstorms. Not much change in temperatures overnight with lows in the low 70s. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 335 PM Saturday... Sunday, the s/w responsible for our scattered convection tonight will be lifting newd away from our region Sunday morning. This will place central NC in a weak subsidence zone, and likely suppress convective development through early afternoon. As the atmosphere heats up and destabilizes, expect scattered convection to develop once again. Convective coverage may become enhanced Sunday night another s/w and attendant sfc boundary will approach from the west. Instability Sunday afternoon anticipated to be as strong if not a little stronger than this afternoon. While instability sufficient, effective shear projected to be weaker than this afternoon. While a strong/severe storm possible, most of the convection will remain below severe criteria. Of concern will be the potential for locally heavy downpours which may trigger extensive ponding on streets and poor drainage areas. Extensive cloudiness and scattered convection will limit the temperature recovery. Highs Sunday should mainly be in the mid-upper 80s. Overnight temperatures near 70-lower 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 235 PM Saturday... A sfc front will be stalled across central NC at the start of the long term period, thanks to westerly flow above it. The flow aloft will become SW in the wake of a short wave ridge passing by early Tuesday, so look for the aforementioned boundary to lift back north as a warm front during the daytime Tuesday. These features, combined with abundant moisture invof them, will result in a decent chance for rain during this time. Then for Tuesday night into Wednesday, the next short wave trough upstream will be digging ESE across the Great Lakes, and in response, a prefrontal sfc trough, along with a line of showers and tstms, is expected to move across central NC Tuesday night. The subsequent cold front is expected to follow and move across our area during the daytime Wednesday, thus will keep good chance PoPs going during that time. Models are suggesting that we could see a drying trend in the wake of Wednesday's cold front, but we'll have to keep a chance for showers in the forecast, at least across our eastern zones, until the upper trough axis moves across the area by mid-day Thursday. Then Thursday night through Saturday is starting to look like it could be a dry period with cooler temps with lower humidity. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 830 PM Saturday... VFR conditions are expected this evening outside of any convection associated with an approaching disturbance. Convection is expected to dissipate/move off to the east by late this evening/early Sunday morning (by 06/07Z). Sub-VFR conditions and gusty winds will be possible with any showers and/or storms. In the wake of the convection, pockets of MVFR/IFR ceilings due to stratus may occur, though coverage is expected to be less compared to this morning. A moist and unstable atmosphere in conjunction with a slow moving sfc front will cause periods of convection across central NC through Tuesday (mainly during the afternoon/evenings). Anticipate periods of MVFR ceilings and visibility due to the convection. A stronger sfc front may impinge upon central NC Wednesday and Thursday, maintaining a threat for scattered convection and associated MVFR parameters. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...Ellis SHORT TERM...WSS LONG TERM...np AVIATION...BSD/WSS
Hazardous weather outlook, Aug 18, 5:19 AM EDT, 17 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 519 AM EDT Sat Aug 18 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-190930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 519 AM EDT Sat Aug 18 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. An approaching cold front will trigger numerous showers and thunderstorms this afternoon and evening. A few storms may be strong to severe with a primary threat from downburst winds. In addition, locally heavy rain may result in flash flooding of poor drainage and urban areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The potential for showers and thunderstorms with locally heavy rain and a few strong to severe storms will continue through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 18, 8:08 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
808 PM EDT SAT AUG 18 2018
NCZ039-040-073>076-083-084-190115-
Stanly NC-Richmond NC-Anson NC-Lee NC-Chatham NC-Randolph NC-
Moore NC-Montgomery NC-
808 PM EDT SAT AUG 18 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT MOORE...
NORTHERN ANSON...NORTHERN RICHMOND...MONTGOMERY...SOUTHEASTERN
RANDOLPH...SOUTHEASTERN STANLY...LEE AND SOUTHERN CHATHAM COUNTIES
UNTIL 915 PM EDT...
At 808 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from 6 miles south of
Siler City to near Ansonville. Movement was east at 25 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Sanford, Southern Pines, Troy, Carthage, Pinehurst, Aberdeen, Biscoe,
Ansonville, Hoffman and Goldston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3520 8028 3570 7959 3568 7897 3561 7899
3558 7892 3527 7922 3524 7918 3502 7954
3508 8029
TIME...MOT...LOC 0008Z 275DEG 21KT 3563 7946 3510 8018
EllisSpecial weather statement, Aug 18, 8:52 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
852 PM EDT SAT AUG 18 2018
NCZ025-040>042-076-077-190145-
Lee NC-Johnston NC-Chatham NC-Durham NC-Harnett NC-Wake NC-
852 PM EDT SAT AUG 18 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARNETT...LEE...WAKE...
NORTHWESTERN JOHNSTON...EASTERN CHATHAM AND SOUTHERN DURHAM COUNTIES
UNTIL 945 PM EDT...
At 852 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fuquay-Varina, or 13 miles southwest of Cary, moving northeast at 25
mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Raleigh, Durham, Cary, Sanford, Pittsboro, Lillington, Garner,
Fuquay-Varina, Clayton and Angier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3606 7871 3562 7830 3525 7917 3525 7919
3527 7922 3528 7922 3531 7919 3533 7923
3568 7932 3586 7903 3586 7902 3587 7901
TIME...MOT...LOC 0052Z 241DEG 21KT 3561 7891
EllisSpecial weather statement, Aug 18, 9:55 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
955 PM EDT SAT AUG 18 2018
NCZ038-039-073>075-190300-
Stanly NC-Randolph NC-Davidson NC-Moore NC-Montgomery NC-
955 PM EDT SAT AUG 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MOORE...
SOUTHEASTERN DAVIDSON...MONTGOMERY...SOUTHERN RANDOLPH AND STANLY
COUNTIES UNTIL 1100 PM EDT...
At 955 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 10 miles southeast of High
Rock Lake to Badin Lake to near Midland. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Asheboro, Albemarle, Troy, Badin Lake, North Carolina Zoo, Biscoe,
Seagrove, Plyler, Locust and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3561 8024
3564 8022 3570 7955 3552 7956 3551 7954
3548 7954 3519 7962 3522 8048
TIME...MOT...LOC 0155Z 266DEG 27KT 3558 8014 3543 8011 3526 8047
77Special weather statement, Aug 18, 9:58 PM EDT, 55 minutes before
Special Weather Statement National Weather Service Raleigh NC 958 PM EDT SAT AUG 18 2018 NCZ040>043-075>078-190315- Lee NC-Johnston NC-Chatham NC-Harnett NC-Wake NC-Moore NC-Wayne NC- Wilson NC- 958 PM EDT SAT AUG 18 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MOORE... NORTHEASTERN WAYNE...HARNETT...LEE...SOUTHWESTERN WAKE...JOHNSTON... WILSON AND SOUTHERN CHATHAM COUNTIES UNTIL 1115 PM EDT... At 957 PM EDT, Doppler radar was tracking a line of strong thunderstorms along a line extending from 8 miles east of Angier to 8 miles west of Lillington to 8 miles west of Carthage. Movement was east at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with these storms. Locations impacted include... Goldsboro, Sanford, Smithfield, Lillington, Carthage, Wilson, Garner, Fuquay-Varina, Clayton and Pinehurst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Locally heavy rain will quickly reduce visibility and result in ponding of water on roadways, standing water in low lying areas, and minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning, especially in urban areas where prolonged heavy rain can quickly lead to flooding. Cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3539 7784 3520 7962 3558 7955 3578 7780 TIME...MOT...LOC 0157Z 260DEG 44KT 3550 7859 3537 7896 3530 7956 77
Special weather statement, Aug 18, 10:00 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1000 PM EDT SAT AUG 18 2018
NCZ026>028-041>043-190300-
Edgecombe NC-Nash NC-Johnston NC-Franklin NC-Wake NC-Wilson NC-
1000 PM EDT SAT AUG 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NASH...EDGECOMBE...NORTHEASTERN
WAKE...NORTH CENTRAL JOHNSTON...NORTHERN WILSON AND CENTRAL FRANKLIN
COUNTIES UNTIL 1100 PM EDT...
At 1000 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zebulon, or 17 miles south of Louisburg, moving east at 50 mph.
Wind gusts up to 45 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Wake Forest, Zebulon, Elm
City, Dortches, Bailey and Bunn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3581 7742 3581 7745 3580 7748 3572 7851
3606 7853 3613 7764 3611 7762 3609 7753
3608 7754 3607 7753 3606 7754 3605 7753
3604 7753 3604 7747 3602 7744 3601 7743
TIME...MOT...LOC 0200Z 260DEG 44KT 3586 7833
77Local storm report, Aug 18, 10:20 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1020 PM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING 5 S DUNCAN 35.49N 78.89W
08/18/2018 HARNETT NC 911 CALL CENTER
LIGHTNING STRUCK A HOME ON REGAL CREST DR IN
FUQUAY VARINA, CAUSING IT TO CATCH ON FIRE.
&&
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:08 PM EDT | Special Weather Statement | RAH | Lee, Montgomery, Moore | 67 min |
| Aug 18, 8:52 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Wake | 53 min |
| Aug 18, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 32 min |
| Aug 18, 9:55 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 65 min |
| Aug 18, 9:58 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee, Moore, Wilson | 77 min |
| Aug 18, 10:00 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 60 min |
| Aug 18, 10:17 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Montgomery, Moore, Randolph, Stanly | 43 min |
| Aug 18, 10:25 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Lee, Moore, Wake | 3 hr |
| Aug 18, 10:41 PM EDT | Flash Flood Warning | RAH | Harnett, Johnston, Lee, Moore | 2 hr |
| Aug 18, 11:00 PM EDT | Special Weather Statement | RAH | Edgecombe | 45 min |
| Aug 18, 11:09 PM EDT | Special Weather Statement | RAH | Edgecombe | 66 min |
| Aug 18, 11:12 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wayne | 63 min |
| Aug 18, 11:36 PM EDT | Special Weather Statement | RAH | Moore | 54 min |
| Aug 18, 11:52 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Wake | 107 min |
| Aug 19, 12:17 AM EDT | Special Weather Statement | RAH | Harnett | 43 min |
| Aug 19, 12:21 AM EDT | Special Weather Statement | RAH | Johnston, Wayne, Wilson | 54 min |
| Aug 19, 3:40 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 65 min |
| Aug 19, 4:31 PM EDT | Special Weather Statement | RAH | Forsyth | 44 min |
| Aug 19, 5:01 PM EDT | Special Weather Statement | RAH | Granville, Vance | 59 min |
| Aug 19, 5:02 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 44 min |
| Aug 19, 5:52 PM EDT | Special Weather Statement | RAH | Davidson | 53 min |
| Aug 19, 7:00 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Aug 19, 7:37 PM EDT | Flash Flood Warning | RAH | Granville, Person | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.